Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

What causes recurrent white penile discharge?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 9400 Questions
Question
hi I am 21 year male with recurrent white penile discharge did smear prior to treatment results +WBC+ epith cells occ GNDC(intra) 2+ GNDC(extra) +GN Bacilli + GN cocci Culture No growth what does that mean
Posted Mon, 4 Aug 2014 in Men's Health
 
 
Answered by Dr. Shoaib Khan 6 hours later
Brief Answer:
Meaning explained sir

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. I am assuming your doctor asked you to give a urine sample for urine analysis and culture at the same time, and then started the course of antibiotics before the culture report came. If at all the scenario was different, do let me know sir. (Eg. Treatment was started prior to collection of urine sample for investigation, or urine analysis was taken and then treatment was started, and after this the urine sample was taken again for a urine culture investigation, etc.).

Your reports show that the urine analysis did find bacteria (Gram negative) in the provided sample, but the urine culture reports no growth which means it did not find any bacteria in the provided sample for a urine culture investigation.

There are 3 possible scenarios for such a picture:
-Report is accurate
-Report is inaccurate, and so might require repeating (but as ypu have already started your course of antibiotics, the new report will also be inaccurate
-Possibly, treatment was initiated before the sample aas collected which is why there was no growth in the culture

Either way sir, if you feel an improvement in your symptoms it means that you are on the road to recovery and have nothing to worry about. Continue with the provided medications until your doctor asks you to. In the meantime, please make sure you are well hydrated.

I hope you find my response helpful sir. Please feel free to write back to me for any further clarifications, I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: What causes recurrent white penile discharge? 5 hours later
the sample was actually a urethral swab
 
 
Answered by Dr. Shoaib Khan 3 hours later
Brief Answer:
Nothing to worry about if you are improving

Detailed Answer:
Hello once again sir.

Thank you for that information sir.

Well that means this is most probably a simple infection, and nothing more to worry about sir. If at all the urethral swab was accurate.

Sir, were you experiencing symptoms of the infection other than the discharge prior to initiation of treatment? And are you still experiencing them or is there an improvement? If you are experiencing an improvement, then there is absolutely nothing to worry about, please continue as your doctor has advised. But if at all you are not experiencing an improvement, then we may have to repeat a urine culture or swab again.

I hope you find my response helpful sir. Please do not hesitate to write back to me for any further clarifications, I would be more than happy to be of assistance.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor